Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 59, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 2, 2020, 3:58 PM EDT. It took effect at Sep 3, 2020, 11:00 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2020, 3:58 PM EDT (19:58 UTC)
- In effect from
- Sep 3, 2020, 11:00 AM EDT
- Expired
- Sep 4, 2020, 3:54 PM EDT
- In force
- 29 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 2:51 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 2, 2:51 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 251 PM EDT Wed Sep 2 2020 .SYNOPSIS... Issued at 248 PM EDT Wed Sep 2 2020 It will unfortunately remain dry the next several days, despite a cold front passing through on Thursday. A brief shot of cooler air will arrive for Friday, then trend warmer for the weekend when at least a chance for some showers and storms arrives Sunday. . && .SHORT TERM...(This Evening through Thursday) Issued at 246 PM EDT Wed Sep 2 2020 Frontal boundary was making steady progress across the region with clearing arriving behind it as well as a small drop in dewpoints. This will make for a touch more pleasant night of sleeping. With all the sunshine around temperatures will actually end up warmer the past couple of days as one more small surge in warmer air arrives ahead of the the next stronger northern stream wave. By in large the cold front will be removed from the best lift and higher moisture, likely resulting in a dry passage. A few of the hi res models hint at a few showers developing along the front and while not able to rule this out, not worth placing anything in the forecast at this point. && .LONG TERM...(Thursday Night through Wednesday) Issued at 246 PM EDT Wed Sep 2 2020 Temporary cool down will be in store for the area Friday with more seasonable highs in the 70s and much lower humidity values. The cool temps won't last long as upper level heights start to increase as a disturbance drops SE with chances for showers and thunderstorms Sunday afternoon into Sunday night. Degree of moisture return and exact timing will be key in maximizing chances for needed rainfall, with a non-zero threat for some strong to severe storms given what may be some more favorable shear (just questionable instability). Something to be watched. Of potentially greater significance will be deep northern stream trough that could bring widespread rain and storms followed by a shot (albeit brief) of sharply colder air. Model differences running rampant as is usual with systems of this strength and key features not really being sampled yet. GFS has been most aggressive on impacts to the area with 00Z EC cutting off an upper low over the 4 corners region and the area therefore quiet into Weds. Blend of everything will cause some chc pops in the forecast for the end of the period, good middle of the road for right now. && .MARINE... Will hoist Beach Hazard Statement and Small Craft Advisory for Thursday afternoon into Friday evening as winds and waves will pick up behind the cold front Thursday. May need lakeshore flood advisories as well but will defer these after collaboration. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 126 PM EDT Wed Sep 2 2020 VFR conditions are expected through the fcst period. As high pressure slides off to the east overnight, a sfc front will approach IN tho not reach KSBN until just after the fcst period. Introduced mid level clouds for KSBN to account for this occurrence tmrw. Otherwise nw wind both terminal sites this aftn then becoming sw ahead of the approaching front on thu morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher MARINE...Fisher AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 2, 4:26 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 426 AM EDT Wed Sep 2 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-030830- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-LMZ043-046-MIZ077-030830- La Porte-New Buffalo MI to St Joseph MI- Michigan City IN to New Buffalo MI-Berrien- 426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous swimming conditions are expected Thursday and Friday. Conditions may be hazardous for small craft Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:10 PM EDT | Beach Hazards Statement | IWX | 55 hr |
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.